Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Muscle Atrophy after Depo Injection
    avatar
    mrs_temple posted:
    I had an injection of depo provera in my upper arm approx 10 months ago. For about three months the injection site was very sore. After the soreness started to go away, I noticed an indentation in my arm at the injection site. It seems so have stopped getting larger now, but is not improving or returning to the normal. The indentation is about an inch wide, 1/2 inch deep and long. It burns and aches when I touch it.

    Is this a reaction to the needle? to the depo? is it nerve damage? most importantly, will my muscle mass return? I have been working out and you can really tell that muscle mass is not there in that section of my arm. Very obvious. Not sure what to do.

    I am unable to find anythign about this on the internet... Should I see the gyn that administered the shot? Should I see an Ortho? Thanks.
     
    avatar
    micahsc responded:
    I realize you posted this 4 years ago, but I have a few questions if you don't mind answering...


    Was this your first depo shot?
    And, has the indention gotten any better?


    I have one on my leg and I've been on the shot for years, just recently, they changed me to the subcutaneous injection and now I have an indention, the exact size you specified, in my leg and it isn't getting any better.


    thanks. Micah
     
    avatar
    mrs_temple replied to micahsc's response:
    Hi. Yes, I still have a little indentation there. It's about the size of my finger tip now. Still healing, I suppose.

    I have talked to many people about this over the years. I am certain that the needle hit a nerve when they gave the injection.

    This was my first and only ever depo shot.

    Best of luck to you.
     
    avatar
    glow1girl replied to mrs_temple's response:
    Hi! I also have a indentation in my arm where I got depo injected. It feels and looks like a chunk of muscle is missing. Now that I realize I'm not the only one I'm going to bring it up to my dr.


    Helpful Tips

    Cure
    Please, check out my web page. www.walk-n-heal.com I had Plantar Fasciitis and ended up inventing an insert that cures the ailment. My ... More
    Was this Helpful?
    1 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Sports Medicine Center